MAUDE Adverse Event Report: SYNTHES MONUMENT DHS®/DCS® GUIDE SHAFT WITH FLATS

SYNTHES MONUMENT DHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.There was no reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes monument.Date of manufacture: (b)(6) 2013.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that one (1) dynamic hip and condylar screw system (dhs®/dcs®) guide shaft with flats and one (1) dhs®/dcs® coupling screw are bent and broken in two (2) pieces.The issue was discovered on (b)(6) 2017 at sterile processing.There was no patient or procedural involvement.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product investigation was performed.Part # 338.23 lot number # 7147074, dhs/dcs guide shaft was returned and reported to have become bent or broken.This condition is confirmed; there is a noticeable kink and bend in the device approximately twenty six millimeters from the distal end of the device.The device is not broken into separate pieces.This prevents the easy passage of the coupling screw through the cannula of the guide shaft.The device was manufactured in 1/2013 and is over four years old.The balance of the returned device is in fairly worn condition with markings and signs of wear along its length.A visual inspection, dhr review, and drawing review were performed as part of this investigation.A drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.This complaint condition was likely caused by over four years of consistent use and the application of excessive force on the product; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, dhr review, and drawing review were performed as part of this investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6327842
Report Number1719045-2017-10098
Device Sequence Number1610125
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278(10)7147074
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Device Lot Number7147074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2017
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1